Again, we were on the 7:55 Seattle ferry for the scheduled Chemo session. Just so that everyone is speaking the same language, let me differentiate and clarify the terms signs and symptom. Signs: any visible observations such as weight loss, change in skin coloration, swelling and puffiness, hair thinning/loss, etc. Symptoms: how the body feels such as fatigue, sleepiness, nausea/vomiting, headaches, peripheral paresthesia, mucosal thinning and ulcer formation secondary to the Chemo agent causing difficulty in eating, G-I irregularities, etc.
General Health: I sense that my muscle mass is weakening, and I think I should start some mild arm and leg strengthening training. The thinning and development of sores in the mouth make eating, (a significant part of joy for me) difficult these last 3 weeks. For this reason, Dr. Picozzi reduced the dosage of Irinotecan and 5-FU to 75% of my normal dose. Hopefully this helps to reduce the discomfort. Additionally, I am having more paresthesia of my ankles and feet. I can’t tell if I have socks on or off; sometimes I can’t even tell if I have shoes on! Also, I lose balance momentarily when I stand up from sitting, or whenever I get out of bed. This most likely is a side effect of Abraxane, but I don’t want any changes in the dosage of this medication until after we get the result of the CT Scan at my next visit.
Physical Exam: I appear as a picture of health.
Lab Test: All values acceptable.
CA antigen 19-9, 2 weeks ago when I was pleased when it was 1076.7u/ml, today it came in at 903u/ml. Very happy with this trend after a high of 3300u/ml on February 8, 2018.
CT scan at the next appointment 3 May will reveal a lot more; can’t wait!!
Deep heartfelt thanks for visiting and your continued care and concern. Update after the CT Scan next visit.